Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 29, 2018, 2:09 PM MST for 6 counties in Arizona. It took effect at Apr 30, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 2:09 PM MST (21:09 UTC)
- In effect from
- Apr 30, 2018, 12:00 PM MST
- Expired
- Apr 30, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS85 KTWC 292109 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 209 PM MST Sun Apr 29 2018 AZZ151-152-300515- /O.UPG.KTWC.FW.A.0011.180430T1900Z-180501T0200Z/ /O.NEW.KTWC.FW.W.0012.180430T1900Z-180501T0200Z/ /O.NEW.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ /O.CON.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 209 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning which remains in effect until 7 PM MST this evening. A Red Flag Warning has also been issued for Monday which is in effect from noon to 7 PM MST Monday. A Fire Weather Watch is also in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Red Flag Warning today impacts all of fire weather zones 151 and 152 including southern Graham, southern Greenlee, Cochise, Santa Cruz, eastern Pima and eastern Pinal counties. The Red Flag Warning Monday and is for the southern portion of zones 151 and 152 including Cochise and Santa Cruz counties. The Fire Weather Watch on Tuesday is also for the southern portion of zones 151 and 152. * TIMING...The Red Flag Warning today is from Noon MST until 7 PM MST this evening. The Red Flag Warning Monday is from Noon MST Monday until 7 PM MST Monday evening. The Fire Weather Watch is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 35 mph today...and southwest winds 20 to 30 mph with gusts to 40 mph Monday and Tuesday. * RELATIVE HUMIDITY...Minimum humidity values range from 6 to 12 percent today...and 10 to 15 percent Monday and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ153-300200- /O.CON.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 209 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire weather zone 153 including northern Graham and northern Greenlee counties. * TIMING...Noon MST today until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest 20 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 8 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
732 WWUS85 KTWC 300203 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 703 PM MST Sun Apr 29 2018 AZZ151-152-301300- /O.EXP.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ /O.CON.KTWC.FW.W.0012.180430T1900Z-180501T0200Z/ /O.CON.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 703 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning for Monday which is in effect from noon to 7 PM MST Monday. A Fire Weather Watch is also in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Red Flag Warning Monday and is for the southern portion of zones 151 and 152 including Cochise and Santa Cruz counties. The Fire Weather Watch on Tuesday is also for the southern portion of zones 151 and 152. * TIMING...The Red Flag Warning Monday is from Noon MST Monday until 7 PM MST Monday evening. The Fire Weather Watch is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 40 mph Monday and Tuesday. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent Monday and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ153-300315- /O.EXP.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 703 PM MST Sun Apr 29 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... Wind speeds are diminishing and relative humidity values are increasing, thus the Red Flag Warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
982 WWUS85 KTWC 300822 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 122 AM MST Mon Apr 30 2018 AZZ151-152-010200- /O.CON.KTWC.FW.W.0012.180430T1900Z-180501T0200Z/ /O.CON.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 122 AM MST Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning for Monday which is in effect from noon to 7 PM MST today. A Fire Weather Watch is also in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Red Flag Warning today is for the southern portion of zones 151 and 152 including Cochise and Santa Cruz counties. The Fire Weather Watch on Tuesday is also for the southern portion of zones 151 and 152. * TIMING...The Red Flag Warning today is from Noon MST until 7 PM MST this evening. The Fire Weather Watch is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 40 mph both today and Tuesday. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent both today and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning and Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
045 WWUS85 KTWC 302121 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 221 PM MST Mon Apr 30 2018 AZZ151-152-010530- /O.UPG.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ /O.NEW.KTWC.FW.W.0013.180501T1800Z-180502T0200Z/ /O.NEW.KTWC.FW.A.0013.180502T1900Z-180503T0100Z/ /O.CON.KTWC.FW.W.0012.000000T0000Z-180501T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 221 PM MST Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which remains in effect until 7 PM MST Monday. Another Red Flag Warning goes into effect from 11 AM to 7 PM MST Tuesday. A Fire Weather Watch has also been issued for Wednesday afternoon. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...The Red Flag Warning today is remains in effect until 7 PM MST this evening. Another Red Flag Warning goes into effect 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. The Fire Weather Watch is from noon Wednesday until 6 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent each day. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of the Red Flag Warning and Fire Weather Watch for portions of Southeast Arizona. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
133 WWUS85 KTWC 010202 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 702 PM MST Mon Apr 30 2018 AZZ151-152-011200- /O.EXP.KTWC.FW.W.0012.000000T0000Z-180501T0200Z/ /O.CON.KTWC.FW.W.0013.180501T1800Z-180502T0200Z/ /O.CON.KTWC.FW.A.0013.180502T1900Z-180503T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 702 PM MST Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which goes into effect from 11 AM to 7 PM MST Tuesday. A Fire Weather Watch has also been issued for Wednesday afternoon. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...The Red Flag Warning goes into effect 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. The Fire Weather Watch is from noon Wednesday until 6 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent each day. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of the Red Flag Warning and Fire Weather Watch for portions of Southeast Arizona. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 29, 9:41 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 29, 9:41 AM MST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 941 AM MST Sun Apr 29 2018 .SYNOPSIS...Dry conditions are expected today through the daylight hours Tuesday with temperatures becoming cooler and winds a bit stronger each day thanks to an approaching storm system. This storm will then bring a chance of showers and thunderstorms Tuesday night through Wednesday night with colder than normal temperatures and a few snow showers as low as 7000 feet. Dry and much warmer conditions are expected again Friday onward. && .DISCUSSION...Mostly sunny and warm conditions to continue today with pressure gradient increasing in advance of an approaching weather system. Main weather worries today and Monday are fire related which is spelled out nicely in the fire weather section below. Highs today will be a few degrees cooler than Saturday. && .AVIATION...Valid through 30/12Z. Mostly clear skies other than a few passing high cirrus clouds. Light winds this morning will strengthen this afternoon to SWLY 15-20 kts with gusts to 30 kts then ease again after 30/03z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An approaching, fairly deep storm system will bring areas of critical fire weather conditions across parts of southeast Arizona each afternoon today through Tuesday. This afternoon, low end Red Flag conditions are forecast across parts of zones 151-153 and a warning is in effect from noon through 7 pm. For Monday, critical conditions should be confined to Southeast zone 151 and southern 152, basically areas south of I-10 and east of I-19. A watch is currently in effect for noon through 7 pm Monday for that possibilit99/99/99y. The strongest winds are expected Tuesday afternoon, however the RHs will begin to respond upward due to the approaching storm. At this time critical conditions are possible from the Tucson area east while the western deserts may be a bit too humid. This will need to be monitored. Tuesday night into Wednesday scattered showers and isolated thunderstorms are forecast as the storm bottoms out over AZ with snow levels dropping as low as 6500 feet early Wednesday morning where precip does occur. Very good overnight recoveries are expected Tuesday and Wednesday nights even where precipitation does not happen to fall. The cool and "damp" period will be short lived as dry conditions return late Thursday through the weekend with significantly warming temperatures and a return to single digit min RHs in the valleys this weekend. && && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for AZZ151>153. Fire Weather Watch from Monday afternoon through Monday evening for AZZ151-152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:09 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.